The oral surgeon seemed to be concerned about how long I have been taking Boniva. I sure don't want to mess up these implants. THey are not comfortable to get implanted and quite expensive. I can't seem to get a straight answer anywhere I look
This is from https://www.drugs.com/boniva.html
"... Some people using medicines similar to Boniva have developed bone loss in the jaw, also called osteonecrosis of the jaw. Symptoms of this condition may include jaw pain, swelling, numbness, loose teeth, gum infection, or slow healing after injury or surgery involving the gums. You may be more likely to develop osteonecrosis of the jaw if you have cancer or have been treated with chemotherapy, radiation, or steroids. Other conditions associated with osteonecrosis of the jaw include blood clotting disorders, anemia (low red blood cells), and a pre-existing dental problems."
This should explain why your oral surgeon is concerned about you taking Boniva. You should talk to your oral surgeon and the doctor who prescribed Boniva about the risk of developing osteonecrosis.
- Boniva Information for Consumers
- Boniva Information for Healthcare Professionals (includes dosage details)
- Side Effects of Boniva (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Dec 2010 • 2 answers
Posted 23 Dec 2013 • 2 answers
Posted 15 Mar 2014 • 4 answers
Posted 17 Oct 2014 • 1 answer
Posted 10 Dec 2014 • 1 answer